If you are taking any medication in Texas, it is important to be aware of any safety concerns surrounding the meds. If you find out there is a recall on some drug you have, you may wonder what exactly you should do.
The FDA or the drug manufacturer itself can recall a medication for a number of reasons. According to Drugs.com, a recent recall of Losartan Potassium was due to trace amounts of a cancer-causing compound. Doctors prescribe this drug for patients with hypertension and nephropathy in diabetic patients. While it is a voluntary recall, it can be dangerous for patients to abruptly stop taking a medication, so one of the first steps these patients should take is to contact their physician and inquire about an alternative treatment. They should also contact their doctor and even an attorney if they notice any issues from taking the drug.
According to WebMD, you should not panic if you find out you are taking a recalled drug, as most recalls are due to minor issues. Once you speak to your doctor and figure out a different treatment form, you should get rid of the recalled meds. You should do this properly so they do not get into the wrong hands or contaminate the water supply. To be safe, you can bring it to a pharmacy for them to dispose of it. Or, you can mix the medication with cat litter or coffee grounds and then place it in a plastic bag or sealed container before throwing it away.